Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

ADD (attention deficit disorder)

My son was diagnose with ADD almost a year ago. He has been seeing a behavioral specialist for almost a year without any medicine. Now the doctor feel that my son need to take medicine to help him also. I research all the medicines online but I really don't know what to think with all those side effects. He need something but I just don't know what. He is 9 years old. He also have social phobia. What are the best medicine for children with ADD with the fewest harsh side effects? Do anyone else have children with this disorder? If so, how do the children cope with taking the medicine and do they have any side effect to it?

 
Anonymous

Asked by Anonymous at 6:07 PM on Nov. 5, 2009 in Health

This question is closed.
Answers (3)
  • Listen to your doctor's advice and recommendations but don't ignore your gut instincts as a mother.  Try a medication that the doctor recommends and start out with a low dose.  Gradually increase and decrease the dosage as necessary until you find the right one.  If you don't think that the medication is working or has adverse side effects, tell your doctor and try a different medication.

    beeky

    Answer by beeky at 8:54 PM on Nov. 5, 2009

  • There is no way for you to tell what the actual side effects will be on your son. Sorry..but that's the way it is. It may also take some time to get the dosage right.

    The side effects listed are "possible" side effects. That doesn't mean he WILL have them....Patience and speaking to his developmental pediatrician and/or psychiatrist is going to be your best bet.

    Good luck.
    Anonymous

    Answer by Anonymous at 7:02 PM on Nov. 5, 2009

  • Your best bet is to join the ADD/ADHD group here on cafemom. They are great and you will get responses from people that know what they are talking about because they live it everyday with their children.
    I can say that while the side effects of ADD/ADHD meds are scary, most are uncommon and ALL meds, even over the counter and vitamins can have side effects. The most common is lose of appetite and sleep. Both can be curved with a low dose and short acting med instead of the time released. PM me if you would like, I have been dealing with this for a while :)
    midnightmoma

    Answer by midnightmoma at 7:03 PM on Nov. 5, 2009

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN